Risperdal User Sues Manufacturer over Severe Side Effects


A middle-aged man taking Risperdal was diagnosed with severe gynecomastia. As his family sued the pharmaceutical company over the effects of the drug, he was forced to consider testosterone therapy to alleviate its side effects. The patient had been taking Risperdal for over half his life in order to combat a history of mental disorders and depression. However, the side effects of Risperdal became too severe to ignore after he began to gain excessive breast tissue and complain of nausea and muscular depletion. An expert in the drug and its potential side effects was asked to comment on the diagnosis and causal link between the man’s drug prescription and medical condition.

Question(s) For Expert Witness

  • 1. Do you have experience diagnosing gynecomastia in patients?
  • 2. Are you familiar with the possible link between Risperdal use and gynecomastia?

Expert Witness Response E-008239

Expert-ID: E-008239

I am familiar with the methods of diagnosis of gynecomastia. The most likely relationship between Risperdal and gynecomastia is an elevation of prolactin that leads to hypogonadism and low testosterone levels in men, where the low testosterone level can result in gynecomastia.

Expert Witness Response E-017855

As a pediatric endocrinologist with special expertise in pituitary tumors, growth, and pubertal development, I have experience diagnosing gynecomastia. I am also familiar with the possible link between Risperdal and gynecomastia, and have seen similar issues in other cases during my career.

RELATED EXPERT WITNESSES

Post Tags